Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 18, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 15, 1997, 12:08 AM CDT for Campbell County, McPherson County, South Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 15, 1997, 12:40 AM CDT
- In force
- 32 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Campbell County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 101 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 150508 RRA SVRABR SDC021-089-150540- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1208 AM CDT SUN JUN 15 1997 * SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CAMPBELL COUNTY - NORTH CENTRAL SOUTH DAKOTA EXTREME NORTHWESTERN MCPHERSON COUNTY - NORTHEASTERN SOUTH DAKOTA * UNTIL 1240 AM CDT * SOME LOCATIONS AFFECTED ARTIS EUREKA * AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED\ BY ABERDEEN DOPPLER RADAR 44 MILES NORTHEAST OF MOBRIDGE OR 7 MILES EAST OF ARTAS MOVING EAST AT 40 MPH. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! CB/KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:42 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 8:42 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 800 PM CDT SAT JUN 14 1997 MADE SOME MINOR ADJUSTMENTS TO ZONES TO BUMP UP PROBABILITIES OF PRECIPITATION IN CENTRAL SD. COUNTY WARNING AREA IS CLEAR ON 88D NOW...BUT AS FRONT MOVES THROUGH TONIGHT EXPECT CONVECTION...SOME OF WHICH MAY BE SEVERE...MOSTLY IN CENTRAL SD FROM Y26 TO PIR. .ABR...NONE. HARxDING
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.